I see this is a fairly small group, but wonder if any of the members have had skin problems? Or poor circulation in the toes and feet. Doctors are trying to diagnose a mysterious problem in my toes. My feeling is that it could be related to PV and Hydroxyurea (six years). They study a biopsy taken and cannot come up with a diagnosis, other than an auto immune disorder. I found one case that looks like mine that healed after stopping the Hydroxyurea. Of course that means switching to another drug and that is a huge decision. But, by not trying that first, the real danger is that this painful situation will spread to other parts of my body. A predicament! So will continue searching anywhere I can. Thanks.
Hi bluesoundview. PV is a very rare condition and was in yesteryears treated with Th-Phlebotomy. I notice that you have been on hydroxyurea for 6 years (this is quite a record because my hematologist says that it is dangerous (and excessive) beyond 12 months of daily usage. Also, are you monitoring your hematocrit levels every month ?? Re: the mysterious problems with your toes, suggest going to the following link:
Also, I am not aware of any alternative drug for treatment of PV. Please clarify.
- Hydroxyurea Information for Consumers
- Hydroxyurea Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydroxyurea (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Apr 2011 • 3 answers
Taking hydroxyurea can cause nail discoloration(black spot) and hair loss? I ws diagnosed of having?
Posted 30 May 2012 • 2 answers
I am a 39 year old woman who was diagnosed with Polycythemia Vera at the age of 25. My hematologist?
Posted 20 Mar 2014 • 1 answer
Has anyone had success take the drug jakavi for Polycythemia Vera? I now take 1000 mg hydroxrea dai?
Posted 23 Jan 2016 • 1 answer
Posted 4 Aug 2016 • 1 answer